Alert archive / New Mexico / Winter Storm Warnings in 2011
Winter Storm Warning 4, NWS Albuquerque, NM
NWS Albuquerque, NM issued this winter storm warning at Oct 7, 2011, 2:45 PM MDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2011, 2:45 PM MDT (20:45 UTC)
- Expired
- Oct 8, 2011, 7:46 AM MDT
- In force
- 17 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
554 WWUS45 KABQ 072045 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 245 PM MDT FRI OCT 7 2011 ...SNOW AND COLD IMPACTING THE HIGH TERRAIN OF NORTHERN AND WESTERN NEW MEXICO... .A STRONG AREA OF LOW PRESSURE OVER ARIZONA WILL CONTINUE MOVING EAST ACROSS NORTHERN NEW MEXICO THROUGH SATURDAY. SNOWFALL WILL INCREASE IN COVERAGE AND INTENSITY AGAIN THIS EVENING AND CONTINUE THROUGH SATURDAY MORNING. THE HEAVIEST SNOWFALL ACCUMULATIONS WILL OCCUR ABOVE 7000 FEET IN THE SAN JUAN MOUNTAINS AND THE HIGHER TERRAIN OF THE SANGRE DE CRISTO MOUNTAINS...WHILE LIGHTER AMOUNTS ARE EXPECTED ELSEWHERE. SNOWFALL WILL DIMINISH BY LATE SATURDAY MORNING. NMZ510-513-514-080600- /O.UPG.KABQ.WW.Y.0032.000000T0000Z-111008T1800Z/ /O.NEW.KABQ.WS.W.0004.111007T2045Z-111008T1800Z/ SAN JUAN MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- 245 PM MDT FRI OCT 7 2011 ...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL NOON MDT SATURDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...STORM TOTAL OF 5 TO 10 INCHES IN THE SAN JUAN MOUNTAINS AND HIGHER TERRAIN OF THE SANGRE DE CRISTO MOUNTAINS. THE GREATEST SNOWFALL ACCUMULATIONS WILL OCCUR ON SOUTH AND WEST FACING SLOPES. * TIMING...SNOW WILL EXPAND IN COVERAGE AND INTENSITY THROUGH EARLY THIS EVENING AND CONTINUE OVERNIGHT BEFORE DIMINISHING LATE SATURDAY MORNING. * WINDS...WIDESPREAD SIGNIFICANT WINDS ARE NOT EXPECTED. * SNOW LEVELS...8500 FEET THIS EVENING FALLING TO ALL AREAS OVERNIGHT. * LOCAL IMPACTS...VISIBILITIES WILL BE REDUCED BELOW ONE HALF MILE AT TIMES IN PERIODS OF MODERATE TO HEAVY SNOW. SNOW PACKED AND ICY ROADS ARE EXPECTED...PARTICULARLY OVER THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NMZ502-506-511-512-515-080600- /O.CON.KABQ.WW.Y.0032.000000T0000Z-111008T1800Z/ CHUSKA MOUNTAINS-WEST CENTRAL MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- EAST SLOPES SANGRE DE CRISTO MOUNTAINS- 245 PM MDT FRI OCT 7 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT SATURDAY... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL NOON MDT SATURDAY. * SNOW ACCUMULATIONS...STORM TOTAL 2 TO 6 INCHES ARE EXPECTED ABOVE 7000 FEET IN THE CHUSKA AND WEST CENTRAL MOUNTAINS...4 TO 8 INCHES ABOVE 7000 FEET IN THE JEMEZ MOUNTAINS AND THE WEST AND EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS. * TIMING...SNOW WILL EXPAND IN COVERAGE AND INTENSITY THROUGH THIS EVENING BEFORE DIMINISHING LATE SATURDAY MORNING. * WINDS...WIDESPREAD SIGNIFICANT WINDS ARE NOT EXPECTED. * SNOW LEVELS...8500 FEET THIS EVENING FALLING TO 7000 FEET TONIGHT. SOME SNOW WILL OCCUR AT LOWER ELEVATIONS HOWEVER WARM GROUND CONDITIONS WILL NOT BE CONDUCIVE FOR ACCUMULATIONS. * LOCAL IMPACTS...VISIBILITIES WILL BE REDUCED BELOW ONE MILE AT TIMES IN PERIODS OF MODERATE SNOW. SNOW PACKED AND ICY ROADS MAY DEVELOP...PARTICULARLY OVER THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD BE ALERT TO CHANGING WEATHER CONDITIONS AND TAKE PRECAUTIONS IF TRAVEL IS NECESSARY. && $$ GUYER
3 follow-up statements
213 WWUS45 KABQ 080043 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 643 PM MDT FRI OCT 7 2011 ...SNOW AND COLD IMPACTING THE HIGH TERRAIN OF NORTHERN AND WESTERN NEW MEXICO... .A STRONG AREA OF LOW PRESSURE OVER ARIZONA WILL CONTINUE MOVING EAST ACROSS NORTHERN NEW MEXICO THROUGH SATURDAY. SNOWFALL WILL INCREASE IN COVERAGE AND INTENSITY AGAIN THIS EVENING AND CONTINUE INTO SATURDAY MORNING MOST AREAS. THE HEAVIEST SNOWFALL ACCUMULATIONS WILL OCCUR ABOVE 8000 FEET IN THE SANGRE DE CRISTO MOUNTAINS...WHILE LIGHTER AMOUNTS ARE EXPECTED ELSEWHERE. SNOWFALL WILL DIMINISH BY OR DURING SATURDAY MORNING. NMZ502-080145- /O.CAN.KABQ.WW.Y.0032.000000T0000Z-111008T1800Z/ CHUSKA MOUNTAINS- 643 PM MDT FRI OCT 7 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WINTER WEATHER ADVISORY. ONLY A FEW RAIN AND SNOW SHOWERS ARE EXPECTED OVERNIGHT WITH LITTLE ADDITIONAL SIGNIFICANT ACCUMULATION EXPECTED. $$ NMZ510-513-514-081100- /O.CON.KABQ.WS.W.0004.000000T0000Z-111008T1800Z/ SAN JUAN MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- 643 PM MDT FRI OCT 7 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT SATURDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL NOON MDT SATURDAY. * SNOW ACCUMULATIONS...STORM TOTAL OF 5 TO 10 INCHES IN THE SAN JUAN MOUNTAINS AND HIGHER TERRAIN OF THE SANGRE DE CRISTO MOUNTAINS. THE GREATEST SNOWFALL ACCUMULATIONS WILL OCCUR ON THE HIGHER SOUTH AND WEST FACING SLOPES OF THE SANGRE DE CRISTOS. * TIMING...SNOW WILL CONTINUE OVERNIGHT BEFORE DIMINISHING BY MID OR LATE MORNING SATURDAY. * WINDS...WIDESPREAD SIGNIFICANT WINDS ARE NOT EXPECTED. * SNOW LEVELS...FALLING TO TO THE SURFACE ALL AREAS BY LATE THIS EVENING. * LOCAL IMPACTS...VISIBILITIES WILL BE REDUCED BELOW ONE HALF MILE AT TIMES IN PERIODS OF MODERATE TO HEAVY SNOW. SNOW PACKED AND ICY ROADS ARE EXPECTED...PARTICULARLY OVER THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NMZ521-081100- /O.EXA.KABQ.WW.Y.0032.000000T0000Z-111008T1800Z/ SANDIA/MANZANO MOUNTAINS- 643 PM MDT FRI OCT 7 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER WEATHER ADVISORY FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL NOON MDT SATURDAY. * SNOW ACCUMULATIONS...STORM TOTAL OF 3 TO 6 INCHES ARE EXPECTED ABOVE 8500 FEET IN THE SANDIA AND NORTHERN MANZANO MOUNTAINS... LESSER AMOUNTS IN THE SOUTHERN MANZANOS AND ELSEWHERE BELOW 8500 FEET. * TIMING...SNOW WILL CONTINUE THROUGH THIS EVENING BEFORE DIMINISHING EARLY TO MID MORNING SATURDAY. * WINDS...WIDESPREAD SIGNIFICANT WINDS ARE NOT EXPECTED. * SNOW LEVELS...8500 FEET THIS EVENING FALLING TO AROUND 7500 FEET TONIGHT. SOME SNOW MAY MIX WITH RAIN AT LOWER ELEVATIONS HOWEVER WARM GROUND CONDITIONS WILL NOT BE CONDUCIVE FOR ACCUMULATIONS. * LOCAL IMPACTS...VISIBILITIES WILL BE REDUCED BELOW ONE MILE AT TIMES IN PERIODS OF MODERATE SNOW. SNOW PACKED AND ICY ROADS MAY DEVELOP...PARTICULARLY OVER THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD BE ALERT TO CHANGING WEATHER CONDITIONS AND TAKE PRECAUTIONS IF TRAVEL IS NECESSARY. && $$ NMZ506-511-512-515-081100- /O.CON.KABQ.WW.Y.0032.000000T0000Z-111008T1800Z/ WEST CENTRAL MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- EAST SLOPES SANGRE DE CRISTO MOUNTAINS- 643 PM MDT FRI OCT 7 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT SATURDAY... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL NOON MDT SATURDAY. * SNOW ACCUMULATIONS...STORM TOTAL 2 TO 4 INCHES ARE EXPECTED ABOVE 7000 FEET IN THE WEST CENTRAL MOUNTAINS...3 TO 7 INCHES ABOVE 7000 FEET IN THE JEMEZ MOUNTAINS AND THE WEST AND EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS. * TIMING...SNOW WILL CONTINUE THROUGH THE EVENING...BUT DIMINISH BEFORE DAWN ACROSS THE WEST CENTRAL MOUNTAINS AND AFTER DAWN ELSEWHERE. * WINDS...WIDESPREAD SIGNIFICANT WINDS ARE NOT EXPECTED. * SNOW LEVELS...8000 FEET EARLY THIS EVENING FALLING TO 7000 FEET TONIGHT. SOME SNOW MAY OCCUR AT LOWER ELEVATIONS...HOWEVER WARM GROUND CONDITIONS WILL NOT BE CONDUCIVE FOR ACCUMULATIONS. * LOCAL IMPACTS...VISIBILITIES WILL BE REDUCED BELOW ONE MILE AT TIMES IN PERIODS OF MODERATE SNOW. SNOW PACKED AND ICY ROADS MAY DEVELOP...PARTICULARLY OVER THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD BE ALERT TO CHANGING WEATHER CONDITIONS AND TAKE PRECAUTIONS IF TRAVEL IS NECESSARY. && $$ 43
851 WWUS45 KABQ 080940 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 340 AM MDT SAT OCT 8 2011 ...SNOW AND COLD IMPACTING THE HIGH TERRAIN OF NORTHERN AND WESTERN NEW MEXICO... .A STRONG AREA OF LOW PRESSURE OVER NORTHWEST NEW MEXICO WILL DRIFT NORTHEAST TODAY. SNOWFALL WILL DIMINISH THIS MORNING ACROSS THE NORTHERN MOUNTAINS WITH ONLY LIGHT ADDITIONAL ACCUMULATIONS. NMZ506-511-521-081045- /O.CAN.KABQ.WW.Y.0032.000000T0000Z-111008T1800Z/ WEST CENTRAL MOUNTAINS-JEMEZ MOUNTAINS-SANDIA/MANZANO MOUNTAINS- 340 AM MDT SAT OCT 8 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW HAS ENDED ACROSS THE WEST CENTRAL...SANDIA MANZANO AND JEMEZ MOUNTAINS. $$ NMZ510-513-514-081800- /O.CON.KABQ.WS.W.0004.000000T0000Z-111008T1800Z/ SAN JUAN MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- 340 AM MDT SAT OCT 8 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL NOON MDT TODAY. * SNOW ACCUMULATIONS...STORM TOTAL OF 5 TO 10 INCHES IN THE SAN JUAN MOUNTAINS AND HIGHER TERRAIN OF THE SANGRE DE CRISTO MOUNTAINS. THE GREATEST SNOWFALL ACCUMULATIONS WILL OCCUR ON THE HIGHER SOUTH AND WEST FACING SLOPES OF THE SANGRE DE CRISTOS. ADDITIONAL ACCUMULATIONS THIS MORNING OF AROUND 1 INCH. * TIMING...SNOW WILL DIMINISH AND END THIS MORNING. * WINDS...WIDESPREAD SIGNIFICANT WINDS ARE NOT EXPECTED. * SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL LOCATIONS. * LOCAL IMPACTS...VISIBILITIES WILL BE REDUCED BELOW TWO MILES AT TIMES IN PERIODS OF MODERATE SNOW. SNOW PACKED AND ICY ROADS ARE EXPECTED...PARTICULARLY OVER THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NMZ512-515-081800- /O.CON.KABQ.WW.Y.0032.000000T0000Z-111008T1800Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- EAST SLOPES SANGRE DE CRISTO MOUNTAINS- 340 AM MDT SAT OCT 8 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL NOON MDT TODAY. * SNOW ACCUMULATIONS...STORM TOTAL 3 TO 6 INCHES ABOVE 7000 FEET ON THE WEST AND EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS. * TIMING...SNOW WILL DIMINISH AND END THIS MORNING. * WINDS...WIDESPREAD SIGNIFICANT WINDS ARE NOT EXPECTED. * SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL LOCATIONS. * LOCAL IMPACTS...VISIBILITIES WILL BE REDUCED BELOW THREE MILES AT TIMES IN PERIODS OF MODERATE SNOW. SNOW PACKED AND ICY ROADS MAY DEVELOP...PARTICULARLY OVER THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD BE ALERT TO CHANGING WEATHER CONDITIONS AND TAKE PRECAUTIONS IF TRAVEL IS NECESSARY. && $$ 40
205 WWUS45 KABQ 081346 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 746 AM MDT SAT OCT 8 2011 NMZ510-513-514-081500- /O.CAN.KABQ.WS.W.0004.000000T0000Z-111008T1800Z/ SAN JUAN MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- 746 AM MDT SAT OCT 8 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WINTER STORM WARNING. LIGHT SNOW LINGERING OVER THE NORTHERN MOUNTAINS WILL ONLY RESULT IN LITTLE OR NO ADDITIONAL ACCUMULATION THIS MORNING. $$ NMZ512-515-081500- /O.CAN.KABQ.WW.Y.0032.000000T0000Z-111008T1800Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- EAST SLOPES SANGRE DE CRISTO MOUNTAINS- 746 AM MDT SAT OCT 8 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW LINGERING OVER THE NORTHERN MOUNTAINS WILL ONLY RESULT IN LITTLE OR NO ADDITIONAL ACCUMULATION THIS MORNING. $$ 40
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm warning went out at Oct 7, 2:25 PM MDT, 20 minutes earlier.
Area forecast discussion, Oct 7, 2:25 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 225 PM MDT FRI OCT 7 2011 .DISCUSSION... ...ACTIVE WEATHER CONTINUES OVER THE LAND OF ENCHANTMENT... THE LATEST SUITE OF SATELLITE IMAGERY AND 400-250MB ACARS WIND DATA INDICATES A STRONG EARLY FALL STORM SYSTEM DEEPENING OVER AZ AND NM TODAY. A 70-90 KT UPPER JET IS DIVING SOUTH ACROSS THE GREAT BASIN WHILE 150 PERCENT OF NORMAL MOIST MID/UPPER FLOW ADVECTS NORTHEAST ACROSS NM ON 80-100 KT UPPER LEVEL SW WINDS. MEANWHILE THE 19Z SFC ANALYSIS SHOWS ANOTHER COLD FRONT SURGING EAST INTO WESTERN NM. THE 12Z GFS/NAM/EURO MAINTAIN THIS -3.5 STANDARD DEVIATION 560DM H5 LOW AS IT SLIDES EAST NORTHEAST TONIGHT INTO NORTHERN NM. AN AREA OF STRATIFORM RAIN DEVELOPING TO THE WEST OF THE ABQ METRO ON LATEST RADAR TREND SUPPORTS INCREASING UPPER DIVERGENCE AND WEAK ISENTROPIC LIFT AS INDICATED BY 12Z MODELS. RAISED POPS TO LIKELY AND DEFINITE OVER MUCH OF NORTHERN AND CENTRAL NM THRU TONIGHT. STRONG COLD ADVECTION ALOFT WILL SUPPORT FALLING SNOW LEVELS AND INCREASING SNOW RATIOS THRU FRIDAY MORNING THUS WILL UPGRADE TO WINTER STORM WARNING FOR HIGH TERRAIN ZONES OF THE SAN JUAN AND SANGRE DE CRISTO MTS. SNOW WILL END FROM WEST TO EAST ACROSS THE NORTH FRIDAY WITH THE BEST ACCUMS OVER THE SANGRES LIKELY BEHIND THE FRONT DUE TO BETTER SNOW RATIOS AND WESTERLY UPSLOPE FLOW. COLD TEMPS WILL PERSIST FRIDAY/SATURDAY BENEATH THE DEEP UPPER WAVE...WITH READINGS AVERAGING 10 TO 20F BELOW NORMAL FOR EARLY OCTOBER. HIGH PRESSURE...MUCH DRIER AIR...AND LIGHT WINDS WILL BUILD INTO THE REGION THROUGH SATURDAY NIGHT ALLOWING FOR THE COLDEST TEMPS OF THE FALL SEASON OVER THE STATE. FREEZING CONDITIONS ARE LIKELY OVER NORTHERN AND WESTERN VALLEYS ALONG WITH THE CENTRAL AND NE HIGHLANDS THUS FREEZE WARNINGS WILL BE NEEDED FOR SUNDAY MORNING. ANOTHER WEAK SHORTWAVE WILL SLIDE EAST ACROSS THE STATE LATE MONDAY AND TUESDAY WITH ESSENTIALLY MORE CLOUD COVER AND SLIGHTLY HIGHER WINDS AGAIN. TEMPS WILL MODERATE WITH THIS PATTERN ESPECIALLY ACROSS THE EASTERN PLAINS WHERE KATABATIC FLOW IS STRONGEST. THE EXTENDED FORECAST LOOKS VERY NICE ACROSS THE REGION AS STRONG HIGH PRESSURE DEVELOPS THROUGH AT LEAST NEXT WEEKEND. THIS WILL FAVOR CRYSTAL CLEAR SKIES...MILD AFTERNOON TEMPS...AND CHILLY MORNINGS WITH INVERSION DOMINATED TEMPERATURE PATTERNS. GUYER && .AVIATION... CIGS AOA BKN040 WITH OCCASIONAL EXCURSION TO MVFR AND MT TOP OBSCURATION FROM ARIZONA LINE TO RIO GRANDE VALLEY THIS AFTERNOON. CLOUD COVER EXPANDING EASTWARD TO EAST SLOPES AND ADJACENT PLAINS OF CENTRAL MOUNTAIN CHAIN BY 03Z LATE TONIGHT AS SPRAWLING WEATHER SYSTEM CORE TRACKS FROM CENTRAL ROCKIES TO WESTERN KANSAS. SOME TSTMS POSSIBLE AFTER 21Z TODAY ALONG NM BORDER WITH TX PANHANDLE...AND SOME MAY CONTAIN HAIL AND STRONG WINDS. CLOUD COVER THINNING AND MT OBSCURATION LIFTING FROM 09Z ONWARD EARLY SATURDAY MORNING..WITH CIGS AOA BKN050 CONTINUING OVER THE EASTERN PLAINS TIL 15Z SATURDAY MORNING. NORTHWEST WINDS SATURDAY MAY G25KT EARLY SATURDAY AFTERNOON. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. SHY && .FIRE WEATHER... CRITICAL FIRE WEATHER...NOT EXPECTED THROUGH THURSDAY OF NEXT WEEK. MODELS...AGREEING REASONABLY ON BASIC FORECAST STORY THROUGH NEXT WEEKEND. COLD CORE CLOSED LOW OVER THE FOUR CORNERS WILL WOBBLE ACROSS THE CENTRAL ROCKIES BEFORE LIFTING SMARTLY NORTH AND EAST INTO THE NORTHERN PLAINS THROUGH THE UPCOMING WEEKEND. UPSTREAM SHORTWAVE IN BROADLY NORTHWEST FLOW WILL SLIDE ACROSS NORTHERN NEW MEXICO ON MONDAY AS RIDGE CORE BUILDS OVER SOUTHERN CALIFORNIA AND THE ADJACENT EASTERN PACIFIC ON TUESDAY. RIDGE TO THE WEST WILL CIRCULATE NORTHWEST FLOW ACROSS NEW MEXICO THROUGH MUCH OF THE UPCOMING WORK WEEK AS RIDGE CORE DRIFTS EASTWARD ACROSS THE STATE AND INTO SOUTH TEXAS BY LATE FRIDAY. UPSTREAM TROUGH OVER THE EASTERN PACIFIC WILL DIG SOUTHWARD DOWN THE CALIFORNIA COAST AND DRIFT SLOWLY ONSHORE THROUGH THE FOLLOWING WEEKEND. OVERNIGHT AND SATURDAY...COOL OVERNIGHT WITH FREEZES INTO THE LOW 20S OVER THE NORTHERN MOUNTAINS...AND IN THE UPPER 20S OVER THE WESTERN MOUNTAINS WITH TEMPERATURES A FEW DEGREES COOLER THAN OBSERVED EARLY THIS MORNING. HUMIDITY RECOVERIES IN GOOD TO EXCELLENT CATEGORY WITH FAIR TO GOOD RECOVERIES IN THE LOWER RIO GRANDE VALLEY. ON SATURDAY...CLOSED LOW ALOFT OVER CENTRAL COLORADO WITH SURFACE LOW OVER WESTERN KANSAS WILL MAINTAIN STRONG WESTERLY COMPONENT TO SURFACE WINDS ESPECIALLY OVER THE NORTHEAST PLAINS...BUT HUMIDITIES HERE IN THE 20S AND 30S WILL REMAIN ABOVE CRITICAL THRESHOLDS. DRYER CONDITIONS TO THE SOUTH WITH MINIMUM HUMIDITIES IN THE 20S AND UPPER TEENS PCT IN WEAKER SURFACE PRESSURE GRADIENT WILL EXPERIENCE A LIGHTER WIND REGIME AND AVOID CRITICAL CONDITIONS. ELSEWHERE...HUMIDITIES WILL BOTTOM OUT IN THE 20S AND 30S PCT...WITH 40S OR HIGHER PCT COMMON ACROSS THE NORTHERN MOUNTAINS. MAXIMUM TEMPERATURES COMING IN 10 TO 20 DEGREES BELOW EARLY OCTOBER NORMALS WEST...AND 5 TO 15 DEGREES BELOW NORMAL EAST. SHOWER COVERAGE MAINLY CENTRAL AND EAST SATURDAY WITH SHOWERS CHANGING TO SNOW OVER THE NORTHERN MOUNTAINS AND THE CONTINENTAL DIVIDE AS SNOW LEVELS FALL TO 8000 FEET AND BELOW. SATURDAY NIGHT HUMIDITY RECOVERIES BROADLY GOOD TO EXCELLENT STATEWIDE. FOR SUNDAY...CLOSED LOW ALOFT EJECTING NORTHWARD TO NORTHERN PLAINS AND SHIFTING NORTHEAST NEW MEXICO SURFACE LOW NORTH AND EAST IN TURN. SHOWER COVERAGE DECREASING STEADILY OVER THE EASTERN PLAINS AND ENDING BY SUNDAY EVENING. SOME WARMING IN THE WEST AND LITTLE CHANGE IN THE EAST...WITH TEMPERATURES REMAINING 6 TO 12 DEGREES BELOW NORMAL. MINIMUM HUMIDITIES BROADLY IN THE 20S AND 30S...AND NEAR 40 PCT IN THE EAST AND SOUTH. SURFACE LOW DEVELOPING OVER SOUTH TEXAS WILL SWING LOW LEVEL WINDS AROUND TO THE EAST AND NORTHEAST THROUGH THE DAY WITH GENERALLY LIGHT WIND SPEEDS. GOOD TO EXCELLENT HUMIDITY RECOVERIES OVERNIGHT. FOR MONDAY...QUICK TROUGH ALOFT EMBEDDED IN ZONAL FLOW WILL MOVE TO THE WESTERN BORDER OF NEW MEXICO DURING THE DAY TO PROVIDE SOME DISRUPTION TO BROAD 5 TO 10 DEGREE WARMING TREND TO NEAR EARLY OCTOBER NORMALS UNDER CLEARING SKIES. TROUGH WILL DISRUPT SOME SURFACE WIND DIRECTIONS IN THE AFTERNOON...WITH BREEZES MAINLY OVER THE EASTERN AND NORTHEAST PLAINS AUGMENTED AS THE TROUGH AXIS SWINGS THROUGH. NO PRECIPITATION...AND HUMIDITIES BOTTOMING MAINLY IN THE 20S STATEWIDE AS DRYER AIR PENETRATES FROM WEST TO EAST. MOSTLY GOOD TO EXCELLENT HUMIDITY RECOVERIES OVERNIGHT INTO TUESDAY MORNING. OUTLOOK...TUESDAY THROUGH THURSDAY...WARMING TREND CONTINUING THROUGH TUESDAY BEFORE TEMPERATURES LEVEL OFF WEDNESDAY AND THURSDAY AND HOLD GROUND 3 TO 7 DEGREES ABOVE MID OCTOBER NORMALS...WARMEST IN THE EAST. SKY PRETTY MUCH CLEAR...SOME SPOTTY SHOWER COVERAGE OVER THE SOUTHEAST PLAINS NEAR THE TEXAS BORDER POSSIBLE ON TUESDAY...BUT DRY WEDNESDAY AND THURSDAY AS RIDGE CORE BUILDS IN OVER NEW MEXICO. SOME WESTERLY BREEZES OVER THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN TUESDAY AFTERNOON...BUT SPEEDS BELOW CRITICAL THRESHOLDS WITH HUMIDITIES IN THE 20S AND UPPER TEENS PCT. LIGHT WINDS WEDNESDAY WITH LITTLE CHANGE TO MINIMUM HUMIDITIES. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 36 54 31 61 / 30 5 0 0 DULCE........................... 32 49 24 58 / 70 20 5 0 CUBA............................ 33 47 28 56 / 70 30 0 0 GALLUP.......................... 29 53 26 60 / 60 10 0 0 EL MORRO........................ 28 49 23 58 / 60 10 0 0 GRANTS.......................... 33 52 26 59 / 60 10 0 0 QUEMADO......................... 30 52 27 62 / 40 5 0 0 GLENWOOD........................ 38 62 34 71 / 10 5 0 0 CHAMA........................... 26 40 18 52 / 90 60 10 5 LOS ALAMOS...................... 33 50 29 58 / 80 30 0 0 PECOS........................... 33 51 31 58 / 70 30 0 5 CERRO/QUESTA.................... 29 47 22 55 / 80 50 10 5 RED RIVER....................... 23 36 17 47 / 80 60 10 10 ANGEL FIRE...................... 25 41 18 51 / 80 60 10 5 TAOS............................ 34 49 25 58 / 70 30 5 0 MORA............................ 33 50 28 55 / 70 30 5 5 ESPANOLA........................ 38 56 30 64 / 70 30 0 0 SANTA FE........................ 34 52 32 58 / 70 30 0 0 SANTA FE AIRPORT................ 36 54 33 60 / 70 30 0 0 ALBUQUERQUE FOOTHILLS........... 38 56 37 61 / 70 30 0 0 ALBUQUERQUE HEIGHTS............. 41 58 40 63 / 60 20 0 0 ALBUQUERQUE VALLEY.............. 39 60 38 65 / 50 20 0 0 ALBUQUERQUE WEST MESA........... 41 59 39 65 / 60 20 0 0 LOS LUNAS....................... 40 61 38 67 / 40 10 0 0 RIO RANCHO...................... 39 58 39 65 / 60 30 0 0 SOCORRO......................... 42 63 40 68 / 20 5 0 0 SANDIA PARK/CEDAR CREST......... 34 53 34 59 / 70 40 0 0 TIJERAS......................... 36 55 34 61 / 70 30 0 0 MORIARTY/ESTANCIA............... 37 55 30 60 / 60 20 0 5 CLINES CORNERS.................. 35 53 32 56 / 60 30 0 5 GRAN QUIVIRA.................... 38 56 34 62 / 50 20 0 5 CARRIZOZO....................... 43 60 38 65 / 30 5 0 0 RUIDOSO......................... 39 54 38 59 / 40 20 0 5 CAPULIN......................... 39 52 29 56 / 70 40 5 10 RATON........................... 39 57 30 58 / 70 40 5 5 SPRINGER........................ 38 60 31 61 / 50 30 0 5 LAS VEGAS....................... 35 55 29 56 / 60 20 0 5 CLAYTON......................... 46 64 38 61 / 50 30 10 10 ROY............................. 42 61 35 61 / 50 30 0 5 CONCHAS......................... 47 67 35 66 / 20 10 0 5 SANTA ROSA...................... 44 65 38 65 / 20 10 0 5 TUCUMCARI....................... 49 69 38 65 / 20 20 10 10 CLOVIS.......................... 49 67 43 64 / 40 30 30 30 PORTALES........................ 48 68 45 65 / 40 30 30 30 FORT SUMNER..................... 48 68 41 66 / 20 20 0 10 ROSWELL......................... 52 71 47 71 / 10 10 10 10 PICACHO......................... 44 66 39 66 / 20 10 0 5 ELK............................. 42 62 39 63 / 30 20 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL NOON MDT SATURDAY FOR THE FOLLOWING ZONES...NMZ502-506-511-512-515. WINTER STORM WARNING UNTIL NOON MDT SATURDAY FOR THE FOLLOWING ZONES...NMZ510-513-514. && GUYER/SHY
Hazardous weather outlook, Oct 7, 5:47 AM MDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 547 AM MDT FRI OCT 7 2011 NMZ501>540-081200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 547 AM MDT FRI OCT 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A STORM ORGANIZING OVER NORTHERN ARIZONA TODAY WILL STRENGTHEN OVER NORTHWEST NEW MEXICO TODAY. WIDESPREAD PRECIPITATION IS EXPECTED TONIGHT WITH SNOW OVER THE HIGHER TERRAIN. FIVE TO NINE INCHES OF SNOW MY FALL IN THE SANGRE DE CRISTO MOUNTAINS AND THE EAST SLOPES...WHILE FOUR TO SEVEN INCHES IS POSSIBLE IN THE SAN JUAN MOUNTAINS AND TWO TO FOUR INCHES IN THE CHUSKAS AND WEST CENTRAL MOUNTAINS BY SATURDAY MORNING. A FREEZE IS POSSIBLE TONIGHT AROUND TAOS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE SEASONS FIRST FREEZE IS POSSIBLE SATURDAY NIGHT AROUND FARMINGTON...ESPANOLA...SANTA FE...LAS VEGAS...RATON AND MORIARTY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 40
In the hours before
Local storm report, Oct 7, 10:25 AM MDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1025 AM MDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW CHAMA 36.89N 106.58W
10/07/2011 M3.0 INCH RIO ARRIBA NM CO-OP OBSERVER
1000 AM SNOW 7 E CANJILON 36.50N 106.31W
10/07/2011 E2.0 INCH RIO ARRIBA NM OTHER FEDERAL
BATEMAN SNOTEL.
1000 AM SNOW 5 NW CHAMA 36.95N 106.65W
10/07/2011 E2.0 INCH RIO ARRIBA NM OTHER FEDERAL
CHAMITA SNOTEL.... CHAMITA SNOTEL.
1000 AM SNOW 11 NNW CANON PLAZA 36.70N 106.25W
10/07/2011 E4.0 INCH RIO ARRIBA NM OTHER FEDERAL
HOPEWELL SNOTEL.
1000 AM SNOW 8 NE ARROYO SECO 36.58N 105.45W
10/07/2011 E1.0 INCH TAOS NM OTHER FEDERAL
TAOS POWDERHORN SNOTEL.
1000 AM SNOW 15 SW COYOTE 36.02N 106.80W
10/07/2011 E1.0 INCH RIO ARRIBA NM OTHER FEDERAL
VACAS LOCAS SNOTEL.
&&
EVENT NUMBER ABQ1101240 ABQ1101241 ABQ1101242 ABQ1101243 ABQ1101244
ABQ1101245
GUYERNearby
Winter Storm Warnings in New Mexico, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.